Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 17, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 17, 2010, 12:52 PM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 17, 2010, 1:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2010, 12:52 PM PST (20:52 UTC)
- In effect from
- Nov 17, 2010, 1:00 PM PST
- Expired
- Nov 18, 2010, 3:00 AM PST
- In force
- 14 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656 WWUS75 KMSO 172052 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 152 PM MST WED NOV 17 2010 IDZ007-008-180500- /O.NEW.KMSO.WI.Y.0017.101117T2100Z-101118T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1252 PM PST WED NOV 17 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * IMPACTS/TIMING: WINDS WILL CONTINUE TO GUST THROUGH TONIGHT. * WINDS: SUSTAINED 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...HIGHWAY 95 SLATE CREEK TO RIGGINS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
946 WWUS75 KMSO 180436 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 936 PM MST WED NOV 17 2010 IDZ007-008-181200- /O.CON.KMSO.WI.Y.0017.000000T0000Z-101118T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 836 PM PST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS... A WIND ADVISORY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * IMPACTS/TIMING: WINDS WILL CONTINUE TO GUST INTO EARLY THURSDAY MORNING. * WINDS: SUSTAINED 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...HIGHWAY 95 SLATE CREEK TO RIGGINS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
690 WWUS75 KMSO 180620 CCA NPWMSO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 1119 PM MST WED NOV 17 2010 IDZ007-008-181200- /O.COR.KMSO.WI.Y.0017.000000T0000Z-101118T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1019 PM PST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS... A WIND ADVISORY FOR THE CAMAS PRAIRIE AND HIGHWAY 95 BETWEEN WHITE BIRD AND RIGGINS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * IMPACTS/TIMING: WINDS WILL CONTINUE TO GUST INTO EARLY THURSDAY MORNING. * WINDS: SUSTAINED 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS IMPACTED INCLUDE...GRANGEVILLE AND VICINITY...CAMAS PRAIRIE...HIGHWAY 95 SLATE CREEK TO RIGGINS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
909 WWUS75 KMSO 181100 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 400 AM MST THU NOV 18 2010 IDZ007-008-181200- /O.CAN.KMSO.WI.Y.0017.000000T0000Z-101118T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 300 AM PST THU NOV 18 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE CAMAS PRAIRIE AND THROUGH THE SALMON RIVER DRAINAGE HAVE DECREASED BELOW ADVISORY CRITERIA THIS MORNING. SOUTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH SHOULD STILL BE EXPECTED TODAY. $$ IDZ010-181800- /O.NEW.KMSO.WI.Y.0018.101118T1100Z-101119T0000Z/ EASTERN LEMHI COUNTY- 400 AM MST THU NOV 18 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * IMPACTS/TIMING: STRONG WINDS ARE EXPECTED TODAY MAKING TRAVEL DIFFICULT. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:17 AM PST, 9 hours 35 minutes earlier.
Area forecast discussion, Nov 17, 3:17 AM PST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
417 AM MST WED NOV 17 2010
...COLD NIGHTTIME TEMPERATURES IN THE SINGLE DIGITS AND TEENS THIS
WEEKEND THROUGH EARLY NEXT WEEK...
.DISCUSSION...LINGERING SNOW SHOWERS WILL CONTINUE TO DECREASE
ACROSS WEST CENTRAL MONTANA THROUGHOUT THE DAY. GIVEN THE COOLER
TEMPERATURES AND ADDITIONAL SNOWFALL ACCUMULATIONS
OVERNIGHT...WILL CONTINUE THE WINTER WEATHER HEADLINES WITH THE
MAJOR IMPACT BEING WITH POSSIBLE SLICK ROADS SURFACES. THE NEXT
WAVE IN A TRAIN OF PACIFIC WEATHER SYSTEMS WILL GENERATE INCREASED
SHOWER ACTIVITY AND BREEZY WINDS TODAY THROUGH THURSDAY. SURFACE
LOW AND ASSOCIATED COLD FRONT WILL DROP INTO THE NORTHERN ROCKIES
DURING THE DAY...GENERATING PRECIPITATION FOCUSED ACROSS EXTREME
NORTHWEST MONTANA BEFORE EXPANDING SOUTHWARD OVERNIGHT INTO
THURSDAY. THE UPPER LEVEL JET BEGINS TO NOSE INTO THE AREA AS
WELL...CREATING POTENTIAL BREEZY WINDS IN THE VALLEYS AND STRONG
WINDS AT RIDGETOPS THIS EVENING. THE SOUTH TO NORTH PRESSURE
GRADIENT SETS UP BEST ACROSS THE HIGHWAY 95 CORRIDOR FROM RIGGINS
AND THROUGH TO GRANGEVILLE. CURRENT FORECASTED VALUES FALL BELOW
HEADLINE CRITERIA...BUT WILL CONTINUE TO MONITOR THE POTENTIAL FOR
STRONGER GUSTS IN THE OVERNIGHT HOURS.
COLD FRONT FULLY SWEEPS INTO THE AREA MIDDAY THURSDAY ALLOWING FOR
PRECIPITATION TYPE TO TRANSITION TO ALL SNOW LATE IN THE DAY. LIGHT
VALLEY ACCUMULATIONS ARE STILL EXPECTED...WITH THE HIGHER TERRAIN
AND MOUNTAIN PASSES SEEING MODERATE ACCUMULATIONS.
THE COLD FRONTAL SYSTEM SHOULD SHIFT SOUTHWARD AND STALL OVER LEMHI
COUNTY BY EARLY FRIDAY. ANOTHER DEVELOPING SYSTEM UPSTREAM OVER
THE EASTERN PACIFIC SHOULD RE-ENERGIZE THIS FRONTAL SYSTEM AND
POSSIBLE PRODUCE ADDITIONAL SNOW MAINLY OVER SOUTHWEST MONTANA
FRIDAY NIGHT INTO SATURDAY.
THE UPPER TROUGH OF LOW PRESSURE BECOMES BETTER ESTABLISHED OVER
THE REGION SATURDAY AND SUNDAY. ALL MODELS ARE IN AGREEMENT THIS
WILL START PULLING COLDER CANADIAN AIR WEST OF THE DIVIDE WHICH
WILL PRODUCE 2 MAIN IMPACTS TO THE NORTHERN ROCKIES:
GUSTY NORTHEAST WINDS FOR 12-24 HOURS IN THE MISSION VALLEY
FRIDAY AFTERNOON THROUGH SATURDAY.
LOW TEMPERATURES 10-20 DEGREES BELOW NORMAL SATURDAY MORNING THROUGH
TUESDAY MORNINGS.
PRESSURE GRADIENTS WILL INCREASE AND PRODUCE GUSTY NORTHEAST
WINDS... 20-30 MPH POSSIBLY...THROUGH BADROCK CANYON INTO THE
FLATHEAD VALLEY. EASTERLY WINDS WILL ALSO INCREASE IN THE
MISSOULA VALLEY.
TEMPERATURES WILL BE COLDER THAN NORMAL THIS WEEKEND. THE AMOUNT
OF COLD AIR IS UNCERTAIN NOW. LOW TEMPERATURES WILL BE DEPENDENT
ON THE DEPTH OF COLD AIR...AMOUNT OF CLOUDS AND IF THERE IS ANY
FRESH SNOW ON THE GROUND. SKIES LOOK TO CLEAR OUT MONDAY AND
TUESDAY MORNING AND PRODUCE THE COLDEST MORNINGS...ESPECIALLY IN
BUTTE AND KALISPELL WHERE THE FIRST SUB ZERO MAY BE POSSIBLE.
&&
.AVIATION...ISOLATED SNOW SHOWER ACTIVITY WILL REMAIN ACROSS THE
AREA THROUGH MID MORNING...PERIODICALLY REDUCING VISIBILITIES AND
LOWERING CEILINGS. MODERATE EAST-WEST PRESSURE GRADIENT WILL
BEGIN TO RELAX...ALLOWING FOR THE EAST WINDS NEAR KGPI AND KMSO TO
DISSIPATE. THE NEXT PACIFIC WEATHER SYSTEM CURRENTLY RELOADING OFF
THE COAST WILL GENERATE PRECIPITATION STARTING ACROSS EXTREME NORTHWEST
MONTANA MIDDAY BEFORE EXPANDING SOUTH ACROSS THE AREA LATE IN THE
DAY. AHEAD OF THIS NEXT WEATHER SYSTEM...SOUTHERLY FLOW WILL
INCREASE ACROSS THE REGION...WITH ELEVATED WINDS AT MOUNTAIN
RIDGETOPS THIS AFTERNOON.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY UNTIL 8 AM MST THIS MORNING ABOVE 4000
FEET FOR THE LOWER CLARK FORK REGION.
WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING
FLATHEAD/MISSION VALLEYS...POTOMAC/SEELEY LAKE REGION.
WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING WEST
GLACIER REGION.
WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING
KOOTENAI/CABINET REGION.
ID...NONE.
&&
SHORT TERM...NOLTE/RPN
LONG TERM....RPN
AVIATION...NOLTEThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 1:55 PM PST | Winter Weather Advisory | MSO | Idaho | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.